Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2015, 7:35 PM CDT for Linn County, Miami County, Kansas. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2015, 7:35 PM CDT (00:35 UTC)
- Expired
- May 26, 2015, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Linn County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:42 PM CDT | HAIL 1 | 3 W Parker, KS | |
| May 26, 7:47 PM CDT | HAIL 0.75 | 1 Nw Parker, KS | |
| May 26, 7:48 PM CDT | HAIL 0.75 | 1 W Parker, KS | |
| May 26, 7:50 PM CDT | HAIL 0.88 | 1 E Parker, KS | TIME ESTIMATED FROM RADAR |
| May 26, 8:09 PM CDT | HAIL 1.25 | 4 Wnw Parker, KS | |
| May 26, 8:15 PM CDT | HAIL 0.75 | 3 N Parker, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS53 KEAX 270035
SVREAX
KSC107-121-270115-
/O.NEW.KEAX.SV.W.0067.150527T0035Z-150527T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT TUE MAY 26 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINN COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARKER...AND
MOVING NORTHEAST AT 25 MPH. A SECOND SEVERE THUNDERSTORM WAS
LOCATED BETWEEN PARKER AND GARNETT ALSO MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA CYGNE...FONTANA...BEAGLE AND NEW LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3825 9508 3826 9507 3839 9507 3854 9472
3834 9462 3823 9507
TIME...MOT...LOC 0033Z 247DEG 22KT 3836 9498
HAIL...1.00IN
WIND...60MPH
$$
AB2 follow-up statements
778
WWUS53 KEAX 270050
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT TUE MAY 26 2015
KSC107-121-270115-
/O.CON.KEAX.SV.W.0067.000000T0000Z-150527T0115Z/
MIAMI KS-LINN KS-
750 PM CDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LINN
AND SOUTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 815 PM
CDT...
AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FONTANA...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. DIME SIZED HAIL WAS JUST REPORTED A
MILE WEST OF PARKER.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LA CYGNE...FONTANA AND NEW LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3825 9508 3826 9507 3839 9507 3854 9472
3834 9462 3823 9507
TIME...MOT...LOC 0049Z 247DEG 22KT 3840 9486
HAIL...1.00IN
WIND...60MPH
$$
AB473
WWUS53 KEAX 270105
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT TUE MAY 26 2015
KSC107-121-270115-
/O.CON.KEAX.SV.W.0067.000000T0000Z-150527T0115Z/
MIAMI KS-LINN KS-
805 PM CDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LINN
AND SOUTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 815 PM
CDT...
AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FONTANA...AND
MOVING NORTHEAST AT 25 MPH. THERE WAS ANOTHER SEVERE THUNDERSTORM
ABOUT 3 MILES NORTHWEST OF PARKER MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...AT 742 PM...THE PUBLIC REPORTED QUARTER SIZE HAIL 3 MILES
WEST OF PARKER.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NEW LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3836 9464 3825 9508 3826 9507 3839 9507
3854 9472
TIME...MOT...LOC 0103Z 247DEG 22KT 3843 9476
HAIL...1.00IN
WIND...<50MPH
$$
ABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:15 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 26, 6:15 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 615 PM CDT Tue May 26 2015 .DISCUSSION... Issued at 259 PM CDT TUE MAY 26 2015 Primary wave rounding an upper trough to our north went through early this morning, however a secondary lobe is swinging into the region late this afternoon and this evening. This is leading to another wave of scattered showers and thunderstorms across northern Missouri this afternoon, where weak instability and weak shear should prevent any storm from reaching severe limits although a few reports of pea size hail wouldn't be too surprising. This activity should slowly die down with loss of heating later this evening. However, a second band of showers and a few storms may pop up near or just south of the I-70 corridor later this evening where weak lift will be maximized near a weak low-level boundary. Again, fairly weak shear should minimize any threat for severe storms across this area, and any rainfall amounts should generally be under a half inch. Shortwave upper-level ridging on Wednesday will bring one of the drier days we've seen in a while, although with an uncapped and unstable atmosphere it won't be difficult for any weak perturbation to spark an isolated storm or two. Shear will be quite weak so organized or long-lived storms are unlikely, but with low-level lapse rates close to dry adiabatic and max theta-e differentials around 25K, an isolated gusty downburst can't be ruled out should anything develop during the afternoon. Most areas will be dry though. Weak ridging will slide to the east on Thursday allowing for a better chance for showers and thunderstorms with the return of southwesterly upper flow overhead. This pattern will continue into Friday, and there could be a few rounds of showers and thunderstorms through this time until a cold front clears things out early Saturday. Again, shear looks to be pretty weak and instability may be hindered by the presence of widespread clouds and convection upstream, so organized severe storms don't appear too much of a threat at this time. However with the possibility for more than one round of precipitation, will need to watch for some localized heavy rain/flooding issues although this doesn't appear to be as widespread of a threat as some of the other recent systems. A fairly large area of high pressure will build into the area over the weekend with generally dry and cooler conditions. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 615 PM CDT TUE MAY 26 2015 VFR conditions and light winds are expected through the TAF period. Wind direction will vary from west to southwest this evening, and to southeast Wednesday afternoon, but at speeds around or less than 5 kts. Skies will be mainly clear tonight, then isolated to scattered cumulus will likely develop around 5 kft again Wednesday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Laflin
Hazardous weather outlook, May 26, 1:14 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 114 PM CDT TUE MAY 26 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 114 PM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS NORTHERN MISSOURI. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORM...HOWEVER OVERALL SEVERE THREAT REMAINS LOW. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING...SEVERE WEATHER IS NOT ANTICIPATED WITH THOSE STORMS. RAIN FROM THESE STORMS MAY EXACERBATE AND PROLONG ONGOING RIVER FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. THE THREAT FOR ORGANIZED SEVERE WEATHER LOOKS LOW AT THIS TIME. ANY ADDITIONAL RAINFALL ALONG ALREADY SWOLLEN RIVERS, CREEKS AND STREAMS MAY LEAD TO ADDITIONAL AND CONTINUED FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 13 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.